MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMORAL NAIL; PF NAIL

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMORAL NAIL; PF NAIL
Model Number Proximal Femur Nail
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on x-rays provided to the company, the case involved a bone loss (with a large fracture gap).Examination of the involved nail indicated it had a fatigue fracture at the area of the bone loss.Examination of production records of the involved device indicated the implant was manufactured according to specification.It is noted that as indicated in the literature the risk of implant fatigue failure in the case of pathological femoral fractures is high.Johnson na et al., risk factors for intramedullary nail breakage in proximal femoral fractures: a 10-year retrospective review.Ann r coll surg engl.2017; 99(2): 145-150.
 
Event or Problem Description
A piccolo composite pf nail was implanted to treat a pathologic fracture.About 3 weeks after implantation, the nail broke and was replaced.Based on the x-rays provided to the company, the case involved significant bone loss with large fracture gap.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMORAL NAIL
Common Device Name
PF NAIL
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim street
4672411
herzeliya,
IS 
MDR Report Key7702063
Report Number9615128-2018-00006
Device Sequence Number13683169
Product Code HSB
UDI-Device Identifier07290109336480
UDI-Public(01)07290109336480(17)211101(10)PPF00989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberProximal Femur Nail
Device Catalogue NumberPPFR11320
Device Lot NumberPPF00989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR